Vitamin D Deficient

Discussion in 'Fibromyalgia Main Forum' started by Dara, Jun 26, 2003.

  1. Dara

    Dara New Member

    I just got the results back from blood tests done at the FM clinic, and was told that I am Vitamin D deficient. They are prescribing me a mega dose to start with, and then 400 units a day, with sunshine, or 800 per day without sun. Has anyone else taken a mega dose of Vitamin D? I think she said it would be 50,000 units, one pill, for two months.

    Dara
  2. pooped

    pooped New Member

    Type Vitamin D in the search box at top of this screen.

    BUMP

    POOPED
  3. victoria

    victoria New Member

    I have beginnings of osteoporosis. I took what amounted to about 3,000 mg per day over the winter. Must've worked - last december my doc had told me to be very careful not to fall, and in May I fell down the stairs (the dogs did it!) and severely twisted my ankle, but nothing broken. Then 4 weeks after that I fell over my rottie in the dark - still sore from that on my knee and hands, but no broken bones either.

    Anyway, I think it helped me feel better all over altho I don't have FM...I'm going to start it again, but at a lower dose now.

    Victoria
    Forgot to add -- it stopped the achiness in my hips![This Message was Edited on 06/28/2003]
  4. Dara

    Dara New Member

    it was the NP at the Fibromyalgia Clinic that is prescribing the Vitamin D. She told me that they have found that people who are deficient in vitamin D suffer from the aches and pains, chronic fatigue, and weakness that I have been experiencing. I wonder how many others with FM have been tested for it?? I think I have a pretty balanced diet so don't know why I would be deficient. Also, I was wrong on the dosage. I take one pill and then the second pill a week later, then start on the 400 or 800 units per day.

    Dara
  5. Dara

    Dara New Member

    I did the "search" before I did my post. There wasn't a lot on there.

    Dara
  6. MtnDews

    MtnDews New Member

    Isn't that connected with Addison's disease?
    H
  7. Jasmine

    Jasmine New Member

    My endocrinologist found out about two years ago that my Vitamin D levels were extremely low. She prescribed a high level of Vitamin D for it but my insurance company wouldn't pay for it so I just went to CVS and bought 400 IU Vitamin D and have been taking it daily. The only difference I felt from it was that my hands felt stronger and my chest felt a little bit looser. No big difference in my CFS/FM but I still take it daily because both my parents have osteoporosis. Coral Calcium made a much bigger improvement in my CFS.

    Love, Jasmine
  8. suz41

    suz41 New Member

    Dara:

    I have a pretty informative book by Dr. Shari Liberman, I use this book all the time when I'm adding a or changing a vitamin or supplement so I don't overdo she tends to be cautious yet deals with alot of the problems we all share.
    I currently take 600 IU units her reccomendation is 400- 800 IUs daily. I take this anmount beacause osteoarthritis, RAand osteoporosis runs in my family. If you mega doses more then 1000 IUs you could develop hypercalcemia (high levels of calcium in the blood). Symptoms of VitD toxicity loss of appetite, nausea diarrhea,headache. Sounds like your on an appropriate dose. Go slow. Vitamin D is a fat soluable Vitamin. Don't make yourself more sick.
    Take Care,

    Suzanne
  9. Dara

    Dara New Member

    I don't know what Addison's Disease is, guess I'd better start doing some investigating here.

    also, my doctor phoned in a prescription for me for 2 pills, each 50MIU, she said this was a megadose. I took one yesterday and don't take the other one until next week. Then, after that I am suppose to take between 400 to 800 units a day. Probably one of the reasons I'm deficient in this is because I am allergic to milk products, according to what I read the milk and sunshine are about the only way you get Vitamin D. I didn't know that it would help with Arthritis, I have that in my back and my hands.

    This morning I was very dizzy and had a headache and was nauseated, now I'm wondering if it had something to do with taking the first pill last night.

    Thanks you guys for responding. I can always depend on someone from this board coming back with great answers.

    Dara